Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 254, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 7, 2017, 10:09 PM EDT for Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 10:09 PM EDT (02:09 UTC)
- Expired
- Jul 7, 2017, 10:32 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Meade County, KY
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
056
WUUS53 KLMK 080209
SVRLMK
INC025-061-123-KYC163-080245-
/O.NEW.KLMK.SV.W.0254.170708T0209Z-170708T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
1009 PM EDT FRI JUL 7 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northwestern Harrison County in south central Indiana...
Northeastern Crawford County in south central Indiana...
Northeastern Perry County in south central Indiana...
Northwestern Meade County in central Kentucky...
* Until 1045 PM EDT/945 PM CDT/
* At 1008 PM EDT/908 PM CDT/, severe thunderstorms were located along
a line extending from 9 miles east of English to near Carefree Town
to 13 miles northeast of Holiday World, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Carefree Town, Mount Pleasant, Milltown, Leopold, Leavenworth,
Alton, New Amsterdam, Roberta, Ranger and Beechwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3825 8668 3826 8668 3828 8650 3840 8627
3815 8613 3805 8630 3805 8669 3825 8675
TIME...MOT...LOC 0208Z 322DEG 22KT 3830 8629 3820 8644 3821 8672
HAIL...<.75IN
WIND...60MPH
$$
EER2 follow-up statements
077
WWUS53 KLMK 080224
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1024 PM EDT FRI JUL 7 2017
INC025-061-123-KYC163-080245-
/O.CON.KLMK.SV.W.0254.000000T0000Z-170708T0245Z/
Harrison IN-Crawford IN-Perry IN-Meade KY-
1024 PM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM
EDT/945 PM CDT/ FOR NORTHWESTERN HARRISON...SOUTHEASTERN CRAWFORD...
NORTHEASTERN PERRY AND NORTHWESTERN MEADE COUNTIES...
At 1024 PM EDT/924 PM CDT/, severe thunderstorms were located along a
line extending from near Corydon to 7 miles south of Carefree Town to
14 miles northeast of Tell City, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Carefree Town, Mount Pleasant, Leopold, Leavenworth, Alton, New
Amsterdam, Roberta, Ranger, Beechwood and White Cloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3822 8662 3823 8653 3823 8642 3834 8624
3815 8613 3805 8630 3805 8669 3825 8675
TIME...MOT...LOC 0224Z 322DEG 22KT 3823 8622 3813 8637 3814 8665
HAIL...<.75IN
WIND...60MPH
$$
EER535
WWUS53 KLMK 080232
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1032 PM EDT FRI JUL 7 2017
INC025-061-123-KYC163-080242-
/O.CAN.KLMK.SV.W.0254.000000T0000Z-170708T0245Z/
Harrison IN-Crawford IN-Perry IN-Meade KY-
1032 PM EDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARRISON...
SOUTHEASTERN CRAWFORD...NORTHEASTERN PERRY AND NORTHWESTERN MEADE
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 1100 PM EDT/1000
PM CDT/ for south central Indiana.
LAT...LON 3822 8662 3823 8653 3823 8642 3834 8624
3815 8613 3805 8630 3805 8669 3825 8675
TIME...MOT...LOC 0230Z 322DEG 22KT 3820 8619 3810 8634 3811 8662
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:09 PM EDT, 2 hours earlier.
Area forecast discussion, Jul 7, 8:09 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Louisville KY 809 PM EDT Fri Jul 7 2017 ...Forecast Update... Issued at 808 PM EDT Fri Jul 7 2017 Storms across Indiana and Ohio are congealing into a QLCS as they drop to the south. Best theta-e ridging is to the west where new cells have been sprouting above pool of 70-75 degree dew points ahead of the advancing cold front. Still plenty of surface instability and sufficient shear ahead of the storms. However mid-level lapse rates are not very steep and AMDAR soundings out of SDF show some possible capping. Radars show that the storms are becoming outflow-dominated, and mesoanalysis shows CIN beginning to increase as the sun sets. So while storms are expected to continue their southward push into Kentucky, severe chances should slowly start to diminish as the evening progresses. .Short Term (Now through Saturday Night)... Issued at 220 PM EDT Fri Jul 7 2017 ...Strong to Severe Storms More Likely Late This Afternoon and Evening... Still on track for strong to severe storms to come through at least our northern zones, south central IN, north central KY, late this afternoon to this evening. How fast the line pushes southward will determine how far south that threat gets, as we start to lose daytime heating. As of this writing, it still looks like 4-8 is the prime period for southern IN, 6-10 for north central KY, and 10-2 AM for south central KY. Airmass ahead of these storms will have plenty of energy to give. Latest RAP analysis has CAPEs around 3000 J/kg with Downdraft CAPES in the 1500-2000 J/kg range...likely because of some mid-level dry air ahead of the line. A timely special sounding from ILN, at 18Z and ahead of the outflow boundary in OH, indicates 4000 CAPE, though quite a bit of dry air, 1.2 inch precipitable water. Based on wind shear, expect supercell structures still are possible as elements within the lines of storms dropping down from the north, and cannot rule out an isolated tornado, but the main threat will be damaging wind gusts with some hail. A little similar to last night, behind the rains we may have to deal with some patches of fog. Unlike last night though, the cold front may bring slightly more winds to keep us better mixed. We may have a few pockets of dense fog, but do not think it will be as widespread as this morning. Northwest surface winds Saturday will bring in drier and cooler weather. Still looking at temperatures below normal. With high pressure right over us Saturday night, we should see temperatures cool into the 50s in some locations. .Long Term (Sunday through Friday)... Issued at 220 PM EDT Fri Jul 7 2017 Nice weather will continue for Sunday, though after a cool start, we should warmup to a little warmer than Saturday. A few models continue to hint at some precip getting into southern IN late Sunday afternoon, possibly as a result of a weak warm front lifting north over the region or just as a result of instability in the warming airmass. Superblend came in with dry pops for the day period and slight chances in the north Sun. night. Overall synoptic pattern for the next work week will have ridging out west and northwest flow over the Midwest/Ohio Valley. Small disturbances riding within this flow will determine our rain chances through the week as well as temperatures. Models have a difficult time resolving these systems, which can either pass by to our north in the morning, but leave outflow boundaries for afternoon storms to focus on, or blast the system through here, bringing morning storms and drier but cloudy afternoons. Will continue the practice we've had over the last few days of capping the blended model rain chances in the chance range because of this uncertainty. One thing we have some confidence in is we'll be back to a humid pattern again, so any days that do warm up significantly we could see heat indices get into the mid/upper 90s. && .Aviation (00Z TAF Update)... Issued at 717 PM EDT Fri Jul 7 2017 Storms over Indiana will drop south and cross the SDF and LEX airfields this evening. These storms may pack a wallop with strong gusty winds, very heavy rain, and small hail. Things will calm down behind the storms, with some patchy fog possibly developing toward morning. Quiet weather for the weekend. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........13 Short Term.....RJS Long Term......RJS Aviation.......13
Hazardous weather outlook, Jul 7, 4:38 PM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 438 PM EDT Fri Jul 7 2017 INZ077>079-090>092-KYZ029>043-048-049-082045- Washington-Scott-Jefferson-Harrison-Floyd-Clark-Bullitt-Oldham- Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Jessamine- Including the cities of Salem, Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Nicholasville, and Winchester 438 PM EDT Fri Jul 7 2017 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM EDT... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A cold front will move southeast across southern Indiana late this afternoon and central Kentucky this evening and overnight. Thunderstorms will accompany the front. A few storms could be severe with damaging wind gusts and hail. Considerable lightning also is likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few rounds of thunderstorms are possible next week as a series of weather disturbances aloft move southeast across the Ohio Valley. It is too early to determine exact timing and location of storms. However, any time from Monday through Thursday will feature a chance of storms over parts of the Ohio Valley. A few strong storms could occur during this time period. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of strong winds, wind damage, and large hail through tonight. INZ076-083-084-089-KYZ023>028-045>047-053>057-061>067-070>078-081- 082-082045- Orange-Dubois-Crawford-Perry-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Nelson-Washington-Mercer-Larue-Marion-Boyle-Garrard-Madison- Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Jasper, English, Tell City, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Bardstown, Springfield, Harrodsburg, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 438 PM EDT Fri Jul 7 2017 /338 PM CDT Fri Jul 7 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A cold front will move southeast across southern Indiana late this afternoon and central Kentucky this evening and overnight. Scattered thunderstorms will accompany the front. A few of the storms could be strong and considerable lightning also is likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few rounds of thunderstorms are possible next week as a series of weather disturbances aloft move southeast across the Ohio Valley. It is too early to determine exact timing and location of storms. However, any time from Monday through Thursday will feature a chance of storms over parts of the Ohio Valley. A few strong storms could occur during this time period. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of strong winds and hail tonight. 13
In the hours before
Local storm report, Jul 7, 9:24 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
924 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG NEW ALBANY 38.31N 85.83W
07/07/2017 FLOYD IN BROADCAST MEDIA
TREE DOWN.
&&
RLLocal storm report, Jul 7, 9:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
929 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG 3 SSE KOSSUTH 38.66N 86.08W
07/07/2017 WASHINGTON IN EMERGENCY MNGR
SEVERAL DOWNED TREES ON DELANEY PARK RD.
&&
RLLocal storm report, Jul 7, 9:32 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG 1 ESE SALEM 38.60N 86.09W
07/07/2017 WASHINGTON IN EMERGENCY MNGR
DOWNED TREES BLOCKING FAIRVIEW ROAD.
&&
RLLocal storm report, Jul 7, 9:39 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG BORDEN 38.47N 85.95W
07/07/2017 CLARK IN BROADCAST MEDIA
PART OF A FALLEN TREE DAMAGED A COVERED BACK
PORCH IN BORDEN.
&&
RLSpecial weather statement, Jul 7, 9:44 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
944 PM EDT FRI JUL 7 2017
KYZ029-039>041-045>049-053>057-080230-
Mercer-Woodford-Jessamine-Clark-Washington-Madison-Garrard-Anderson-
Boyle-Bullitt-Fayette-Marion-Nelson-Larue-
944 PM EDT FRI JUL 7 2017
...LINE OF STRONG THUNDERSTORMS CROSSING CENTRAL KENTUCKY EAST OF
INTERSTATE 65...
At 942 PM EDT, radar indicated strong thunderstorms from 8 miles
south of Shepherdsville to 11 miles northeast of Springfield to 9
miles southeast of Lawrenceburg to Spout Springs. Movement was
southeast at 25 mph.
Wind gusts over 40 mph can be expected with these storms, and will
likely hit several minutes before any rain. Dangerous lightning can
also be expected, so seek shelter in a safe indoors location when
the storms approach.
Locations impacted include...
Richmond, Nicholasville, Danville, Bardstown, Harrodsburg, Lebanon,
Springfield, Harris Ferry, Mccreary, and Berea.
LAT...LON 3786 8401 3786 8403 3783 8400 3785 8406
3782 8407 3785 8408 3782 8412 3781 8408
3778 8411 3777 8408 3767 8409 3765 8413
3759 8411 3765 8462 3755 8493 3760 8562
3793 8574 3787 8514 3797 8483 3787 8400
TIME...MOT...LOC 0142Z 330DEG 22KT 3787 8571 3782 8511 3793 8480 3783
8398
13Special weather statement, Jul 7, 9:47 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
947 PM EDT FRI JUL 7 2017
INZ076-083-084-089-090-KYZ025-080230-
Crawford-Orange-Perry-Dubois-Harrison-Meade-
947 PM EDT FRI JUL 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HARRISON...SOUTHEASTERN DUBOIS...CRAWFORD...PERRY...SOUTHEASTERN
ORANGE AND NORTHWESTERN MEADE COUNTIES...
At 947 PM EDT/847 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 11 miles northeast of English to
10 miles southeast of Jasper. Movement was southeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Tell City, English, Carefree Town, Mount Pleasant, Ferdinand,
Marengo, Milltown, Leopold, Birdseye and Leavenworth.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3851 8634 3845 8631 3843 8631 3842 8629
3817 8615 3797 8678 3801 8680 3800 8677
3803 8677 3804 8679 3806 8677 3808 8678
3810 8677 3812 8681 3812 8680 3815 8681
3821 8679 3820 8689 3830 8693
TIME...MOT...LOC 0147Z 323DEG 23KT 3844 8631 3826 8683
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:15 PM EDT | Special Weather Statement | LMK | Scott | 45 min |
| Jul 7, 8:30 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 30 min |
| Jul 7, 8:36 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 39 min |
| Jul 7, 9:06 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Crawford, Floyd, Harrison, Orange, Washington | 24 min |
| Jul 7, 9:16 PM EDT | Special Weather Statement | LMK | Dubois, Orange | 44 min |
| Jul 7, 9:31 PM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 29 min |
| Jul 7, 9:47 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 43 min |
| Jul 7, 10:31 PM EDT | Special Weather Statement | LMK | Perry | 29 min |
| Jul 7, 10:50 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 25 min |
| Jul 7, 8:17 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Nicholas, Scott and 1 more | 43 min |
| Jul 7, 8:57 PM EDT | Special Weather Statement | LMK | Jefferson, Shelby, Spencer | 33 min |
| Jul 7, 9:05 PM EDT | Special Weather Statement | LMK | Anderson, Clark, Fayette, Jessamine, Woodford | 40 min |
| Jul 7, 9:13 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson, Spencer | 32 min |
| Jul 7, 9:44 PM EDT | Special Weather Statement | LMK | Boyle, Jessamine, Madison, Mercer, Nelson, Washington | 46 min |
| Jul 7, 10:29 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln, Madison, Marion and 3 more | 46 min |
| Jul 7, 10:52 PM EDT | Special Weather Statement | LMK | Bullitt | 23 min |
| Jul 7, 11:15 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 30 min |
| Jul 7, 11:17 PM EDT | Special Weather Statement | LMK | Hardin, Larue, Nelson | 43 min |
| Jul 7, 11:38 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 18 min |
| Jul 7, 11:47 PM EDT | Special Weather Statement | LMK | Green, Marion, Taylor | 58 min |
| Jul 7, 11:55 PM EDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 35 min |
| Jul 8, 12:16 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Taylor | 29 min |
| Jul 8, 12:35 AM EDT | Special Weather Statement | LMK | Adair, Casey, Cumberland, Metcalfe, Russell | 25 min |
| Jul 8, 1:10 AM EDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Metcalfe, Russell | 65 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.